Currently, I start the day with a puffer and one aerosol mask. Most people with CF no longer require a mask post-transplant but my donor lungs were infected with a bacteria that the doctors (and I) would like destroyed so I am on an inhaled antibiotic for (hopefully) only the first three months post-transplant. And that date is coming up soon!
I need to meet with the infectious control doctors before anyone will recommend stopping it but that means in two weeks or so, I might be able to wake up and not have to do an aerosol mask immediately for the first time in my life! I can't imagine how good it will feel to be able wake up and just roll out of bed, I will be so confused for the first few weeks. It already feels like I'm forgetting something when I don't do a second mask or my chest physio in the morning.
After my aerosol mask, I have to take my blood pressure (the apartment is filling up with medical supplies), temperature, and blood sugar levels. I also check my weight and Fev1 with the spirometer. All those numbers are recorded in a little book the hospital provided that I am suppose to take to every clinic appointment so the doctor can look for any upward or downward trends. Obviously, if I notice any myself, I'm suppose to contact my coordinator immediately. Seeing as all the numbers are all over the place, I'm waiting until they stabilize a bit instead of frantically calling every morning.
|No need to use the machines at the drug store!|
|Sunday morning's medication. Yes, I have to take them after I eat otherwise I'll fill up on juice.|
My new anti-rejection pill (the one that replaced the seizure-inducing one), is giving me a permanent case of the shakes and is also starting to cause my hair to thin, either that or my bathroom is being taken over by stray hairs looking for a home. At the same time, another one is causing hair to start growing in random places. Hairy knuckles are now a thing, right?
I can't exactly break any of these medication cycles as I'll need all the anti-rejection medication for the rest of my life but hopefully the side-effects will diminish once the dosages are able to be reduced a bit.